Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 359, NWS Birmingham, AL

July 5, 20085 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 5, 2008, 6:08 PM CDT for 5 counties in Alabama. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2008, 6:08 PM CDT (23:08 UTC)
Expired
Jul 5, 2008, 7:00 PM CDT
In force
52 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Calhoun County, AL, Clay County, AL, Cleburne County, AL, Randolph County, AL, Talladega County, AL

The radar

The Atlanta radar (KFFC), 78 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:15 PM CDTTSTM WND DMGNewell, ALA FEW TREES WERE BLOWN DOWN NEAR NEWELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
762 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 052308
SVRBMX
ALC015-027-029-111-121-060000-
/O.NEW.KBMX.SV.W.0359.080705T2308Z-080706T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 PM CDT SAT JUL 5 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...OXFORD...ANNISTON...
  EXTREME NORTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF HEFLIN...
  NORTHERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  EXTREME NORTHEASTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 700 PM CDT

* AT 602 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES EAST OF
  OXFORD LAKE...OR 7 MILES EAST OF OXFORD...AND MOVING EAST AT 11
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEFLIN BY 635 PM CDT...
  9 MILES SOUTH OF EDWARDSVILLE BY 655 PM CDT...
  8 MILES SOUTHWEST OF ABERNATHY BY 700 PM CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3354 8529 3351 8530 3348 8528 3345 8529
      3340 8528 3338 8526 3337 8529 3349 8585
      3371 8583 3372 8533
TIME...MOT...LOC 2308Z 278DEG 10KT 3360 8568

$$

16
2 follow-up statements
000 
WWUS54 KBMX 052326
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 PM CDT SAT JUL 5 2008

ALC121-052336-
/O.CAN.KBMX.SV.W.0359.000000T0000Z-080706T0000Z/
TALLADEGA AL-
626 PM CDT SAT JUL 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN TALLADEGA
COUNTY IS CANCELLED...

LAT...LON 3372 8533 3362 8532 3361 8530 3357 8531
      3355 8529 3352 8530 3340 8528 3338 8526
      3337 8528 3346 8571 3371 8566
TIME...MOT...LOC 2326Z 278DEG 10KT 3359 8562

$$

ALC015-027-029-111-060000-
/O.CON.KBMX.SV.W.0359.000000T0000Z-080706T0000Z/
CLAY AL-RANDOLPH AL-CLEBURNE AL-CALHOUN AL-
626 PM CDT SAT JUL 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN CALHOUN...SOUTHERN CLEBURNE...NORTHERN RANDOLPH AND
EXTREME NORTHEASTERN CLAY COUNTIES...

AT 625 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHALAFINNEE...OR ABOUT NEAR HEFLIN...MOVING EAST AT 11 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HEFLIN BY 635 PM CDT...
  9 MILES SOUTH OF EDWARDSVILLE BY 655 PM CDT...
  8 MILES SOUTHWEST OF ABERNATHY BY 700 PM CDT...

LAT...LON 3372 8533 3362 8532 3361 8530 3357 8531
      3355 8529 3352 8530 3340 8528 3338 8526
      3337 8528 3346 8571 3371 8566
TIME...MOT...LOC 2326Z 278DEG 10KT 3359 8562

$$

16
000 
WWUS54 KBMX 052344
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT SAT JUL 5 2008

ALC015-027-052354-
/O.CAN.KBMX.SV.W.0359.000000T0000Z-080706T0000Z/
CLAY AL-CALHOUN AL-
644 PM CDT SAT JUL 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN AND
EXTREME NORTHEASTERN CLAY COUNTIES IS CANCELLED...

LAT...LON 3372 8533 3368 8533 3362 8531 3357 8531
      3356 8530 3340 8528 3338 8526 3337 8527
      3344 8561 3371 8555
TIME...MOT...LOC 2344Z 278DEG 10KT 3358 8556

$$

ALC029-111-060000-
/O.CON.KBMX.SV.W.0359.000000T0000Z-080706T0000Z/
RANDOLPH AL-CLEBURNE AL-
644 PM CDT SAT JUL 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN CLEBURNE AND NORTHERN RANDOLPH COUNTIES...

AT 641 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTH OF EDWARDSVILLE...OR ABOUT NEAR HEFLIN...MOVING EAST AT 11 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTH OF EDWARDSVILLE BY 655 PM CDT...
  8 MILES SOUTHWEST OF ABERNATHY BY 700 PM CDT...

LAT...LON 3372 8533 3368 8533 3362 8531 3357 8531
      3356 8530 3340 8528 3338 8526 3337 8527
      3344 8561 3371 8555
TIME...MOT...LOC 2344Z 278DEG 10KT 3358 8556

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:51 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 5, 3:51 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CDT SAT JUL 5 2008

.DISCUSSION...

DISCUSSION A BIT ABBREVIATED DUE TO ONGOING CONVECTION THIS
AFTERNOON. UPPER TROUGH AXIS AND A FEW DISTURBANCES WILL ROTATE
ACROSS THE FORECAST AREA THROUGH SUNDAY. IT STILL APPEARS THAT NO
AIRMASS CHANGE WILL TAKE PLACE AS MAIN COLD FRONT REMAINS NORTH OF
THE AREA. THEREFORE...CONVECTION THROUGH SUNDAY WILL BE ASSOCIATED
WITH UPPER FEATURES AS WELL AS SMALLER SCALE OUTFLOW BOUNDARIES AND
DIFFERENTIAL HEATING. WITH THE ADDED UPWARD MOTION ASSOCIATED WITH
THE UPPER FEATURES COMBINED WITH THE MODERATE MICROBURST POTENTIAL...
A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE THROUGH 9 PM
THIS EVENING...AND AGAIN ON SUNDAY GENERALLY FROM 1 TO 9 PM. EVEN
WITH MID LEVEL WINDS INCREASING A BIT...OVERALL STORM ORGANIZATION
IS NOT EXPECTED AND MOST OF THE STRONG ACTIVITY WILL DIMINISH DUE TO
LOSS OF DAYTIME HEATING.

GFS/WRF/ECMWF/GFS ENSEMBLE ALL HAVE A SLIGHTLY DIFFERENT PICTURE OF
THE EVOLUTION THROUGH THE REMAINDER OF THE PERIOD. GFS DOES NOT
HAVE MUCH IN THE WAY OF MID TO UPPER FEATURES THAT THE OTHERS CARRY
WITH REGARD TO LIFT AND MOISTURE ENTERING THE PICTURE FROM THE
SOUTH. GFS HAS A NORTHERN STREAM TROUGH AFFECTING THE AREA BY
AROUND THURSDAY. WILL LEAN MORE TOWARD THE MIDDLE GROUND BETWEEN
SOLUTIONS...ECMWF/GFS ENSEMBLE.

WILL CONTINUE THE FORECAST TREND OF BRINGING IN OVERALL DRIER AIR
THROUGH TUESDAY. THIS KNOCKS THE RAIN CHANCES DOWN A BIT AREAWIDE...
MOST NOTABLY NORTH. FOR WEDNESDAY THROUGH FRIDAY...VERY MOIST AND
UNSTABLE AIRMASS SETTLES IN ACROSS THE AREA BUT NO REAL TRIGGER
BESIDES HEATING. WILL KEEP A HIGHLY CLIMATOLOGICAL FEEL TO POPS AND
WILL HAVE TO MONITOR THOSE MODELS SOLUTIONS THAT BRING SOME
TRIGGER FROM THE NORTH OR SOUTH. GENERALLY...HIGHS AROUND 90 AND LOWS
AROUND 70.

75/LINHARES

&&

.AVIATION...18Z TERMINAL FORECAST DISCUSSION.

ACTIVE CONVECTIVE DAY EXPECTED THIS AFTERNOON...AS SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOP AREAWIDE. INCLUDED VCTS AT ALL
TERMINALS AND WILL UPDATE AS NEEDED. BRIEF MVFR TO IFR CONDITIONS
ARE EXPECTED AT A FEW TERMINALS. HOWEVER...VFR CONDITIONS WILL
PREVAIL. STRONGER STORMS WILL PRODUCE GUSTY WINDS. WET MICROBURST
POTENTIAL THIS AFTERNOON IS MODERATE.

WINDS AND CONVECTIVE ACTIVITY WILL DIMINISH AFTER SUNSET. AN
ISOLATED SHOWER OR TWO WILL REMAIN POSSIBLE THROUGH THE OVERNIGHT
PERIOD.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     66  87  66  90  69 /  30  30  20  20  10
ANNISTON    69  87  67  89  70 /  30  40  30  30  10
BIRMINGHAM  70  89  69  90  71 /  30  30  20  30  10
TUSCALOOSA  70  91  68  92  70 /  50  30  20  30  10
CALERA      69  88  68  91  70 /  40  40  30  30  20
AUBURN      68  85  68  88  71 /  40  50  30  40  20
MONTGOMERY  70  90  70  91  71 /  50  50  30  40  20
TROY        69  87  69  89  70 /  40  60  30  50  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

75/75/14
Hazardous weather outlook, Jul 5, 2:15 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CDT SAT JUL 5 2008

ALZ011>015-017>050-061130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
215 PM CDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG...TO MARGINALLY SEVERE...STORMS ARE POSSIBLE THROUGH
9 PM ACROSS ALL OF CENTRAL ALABAMA. THE STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS OF 35 TO 60 MPH...FREQUENT DEADLY
LIGHTNING...LOCALIZED HEAVY RAINFALL OF ONE TO TWO INCHES...AND PEA
TO PENNY SIZE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STRONG STORMS ARE POSSIBLE AGAIN ON SUNDAY ACROSS ALL OF
CENTRAL ALABAMA. AT THIS TIME...IT APPEARS THE GREATEST OPPORTUNITY
WILL OCCUR IN ASSOCIATION WITH DAYTIME HEATING...FROM 1 PM THROUGH
9 PM. WIND GUSTS UP TO 45 MPH...LOCALIZED HEAVY RAINFALL AND
DEADLY LIGHTNING ARE THE POTENTIAL THREATS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

75

In the hours before

Local storm report, Jul 5, 5:26 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     MOODY                   33.60N 86.49W
07/05/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES AND POWERLINES REPORTED DOWN IN MOODY.

&&

GGOGGINS
Local storm report, Jul 5, 5:31 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     2 SSW CHULA VISTA       33.57N 86.38W
07/05/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES AND POWER LINES REPORTED DOWN IN THE COOKS SPRINGS
            COMMUNITY.

&&

GGOGGINS
Special weather statement, Jul 5, 5:38 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT SAT JUL 5 2008

ALZ045-052315-
MACON-
538 PM CDT SAT JUL 5 2008

...SIGNIFICANT WEATHER ALERT FOR MACON COUNTY UNTIL 615 PM CDT...

AT 534 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTHEAST OF TUSKEGEE NATIONAL FOREST...OR 10
MILES EAST OF TUSKEGEE...MOVING EAST AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TUSKEGEE NATIONAL FOREST.
  SOCIETY HILL.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Special weather statement, Jul 5, 5:48 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
548 PM CDT SAT JUL 5 2008

ALZ044-052330-
MONTGOMERY-
548 PM CDT SAT JUL 5 2008

...SIGNIFICANT WEATHER ALERT FOR MONTGOMERY COUNTY UNTIL 630 PM
CDT...

AT 547 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR DUBLIN...OR NEAR MEADVILLE...MOVING EAST AT 7 MPH.

MARBLE SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DUBLIN.
  MEADVILLE.
  CURRYS.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Local storm report, Jul 5, 6:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CDT SAT JUL 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             PINE LEVEL              32.07N 86.06W
07/05/2008  E0.88 INCH       MONTGOMERY         AL   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED IN PINE LEVEL.

&&

GGOGGINS
Special weather statement, Jul 5, 6:06 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 PM CDT SAT JUL 5 2008

ALZ049-052345-
PIKE-
606 PM CDT SAT JUL 5 2008

...SIGNIFICANT WEATHER ALERT FOR PIKE COUNTY UNTIL 645 PM CDT...

AT 603 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR LINWOOD...OR 7 MILES NORTHEAST OF TROY. THIS STORM
WAS NEARLY STATIONARY.

MARBLE SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TROY MUNICIPAL AIRPORT.
  LINWOOD.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:52 PM CDTSevere Thunderstorm WarningBMXTallapoosa38 min
Jul 5, 1:53 PM CDTSevere Thunderstorm WarningBMXSumter52 min
Jul 5, 2:06 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa39 min
Jul 5, 3:31 PM CDTSevere Thunderstorm WarningBMXJefferson, Shelby44 min
Jul 5, 3:58 PM CDTSevere Thunderstorm WarningBMXLamar, Marion47 min
Jul 5, 4:17 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby43 min
Jul 5, 4:30 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair45 min
Jul 5, 4:34 PM CDTSevere Thunderstorm WarningBMXRussell26 min
Jul 5, 4:49 PM CDTSevere Thunderstorm WarningBMXBullock, Montgomery, Pike26 min
Jul 5, 5:15 PM CDTSevere Thunderstorm WarningBMXBullock, Montgomery, Pike30 min
Jul 5, 5:27 PM CDTAreal Flood AdvisoryBMXMontgomery3 hr
Jul 5, 5:38 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Talladega37 min
Jul 5, 6:15 PM CDTSevere Thunderstorm WarningBMXElmore, Tallapoosa45 min
Jul 5, 6:41 PM CDTSevere Thunderstorm WarningBMXBullock, Macon49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.